Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 85, NWS Boston/Norton, MA

August 25, 2015Franklin County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 25, 2015, 4:13 PM EDT for Franklin County, Worcester County, Massachusetts. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2015, 4:13 PM EDT (20:13 UTC)
Expired
Aug 25, 2015, 4:45 PM EDT
In force
32 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Franklin County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 131 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 4:19 PM EDTTSTM WND DMGNorthfield, MAGROUP OF 6 TREES DOWN ON PINE MEADOW ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

271 
WUUS51 KBOX 252013
SVRBOX
MAC011-027-252045-
/O.NEW.KBOX.SV.W.0085.150825T2013Z-150825T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
413 PM EDT TUE AUG 25 2015

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  NORTHEASTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 445 PM EDT

* AT 413 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED OVER ERVING...OR 7 MILES EAST OF
  GREENFIELD...AND WAS MOVING NORTHEAST AT 25 MPH.

* SOME LOCATIONS IMPACTED INCLUDE...
  ORANGE...NORTHFIELD...BERNARDSTON...ERVING...GILL...ROYALSTON...
  WENDELL AND WARWICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS.  DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.

THIS STORM WAS ALSO PRODUCING FREQUENT LIGHTNING. GO INDOORS
IMMEDIATELY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. WAIT UNTIL AT LEAST 30 MINUTES AFTER THE STORM
ENDS TO RESUME OUTDOOR ACTIVITIES.

MINOR FLOODING CAN BE EXPECTED FROM TORRENTIAL RAINFALL. DO NOT DRIVE
THROUGH FLOODED ROADS.

&&

LAT...LON 4272 7240 4272 7232 4267 7216 4258 7247
      4265 7253 4273 7242
TIME...MOT...LOC 2013Z 238DEG 21KT 4264 7245 
$$

SIPPRELL
2 follow-up statements
818 
WWUS51 KBOX 252027
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
427 PM EDT TUE AUG 25 2015

MAC011-027-252045-
/O.CON.KBOX.SV.W.0085.000000T0000Z-150825T2045Z/
WORCESTER MA-FRANKLIN MA-
427 PM EDT TUE AUG 25 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHWESTERN WORCESTER AND NORTHEASTERN FRANKLIN COUNTIES...

AT 427 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER WARWICK...OR NEAR ORANGE. THIS STORM
WAS MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
ORANGE...NORTHFIELD...ROYALSTON AND WARWICK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.

WHILE NOT IMMEDIATELY LIKELY...SHORT LIVED TORNADOES ARE POSSIBLE IN
ADDITION TO SIGNIFICANT WIND DAMAGE. MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

TORRENTIAL RAINFALL WAS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE
THROUGH FLOODED ROADS.

&&

LAT...LON 4272 7240 4272 7232 4267 7216 4265 7223
      4264 7237 4269 7244 4273 7242
TIME...MOT...LOC 2027Z 238DEG 21KT 4268 7235 

$$

SIPPRELL
205 
WWUS51 KBOX 252040
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
440 PM EDT TUE AUG 25 2015

MAC011-027-252050-
/O.EXP.KBOX.SV.W.0085.000000T0000Z-150825T2045Z/
WORCESTER MA-FRANKLIN MA-
440 PM EDT TUE AUG 25 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WORCESTER AND
NORTHEASTERN FRANKLIN COUNTIES WILL EXPIRE AT 445 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. 

HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4272 7240 4272 7232 4267 7216 4265 7223
      4264 7237 4269 7244 4273 7242
TIME...MOT...LOC 2039Z 238DEG 21KT 4268 7235 

$$

SIPPRELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:10 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Aug 25, 3:10 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
310 PM EDT TUE AUG 25 2015

.SYNOPSIS...
A COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS THIS
AFTERNOON...THEN CROSSES SOUTHERN NEW ENGLAND TONIGHT. HIGH
PRESSURE SLOWLY BUILDS IN FOR MID AND LATE WEEK WITH MAINLY DRY
AND SEASONABLE WEATHER AND COMFORTABLE HUMIDITY LEVELS EXPECTED
WEDNESDAY INTO SATURDAY. WARMER TEMPERATURES AND HIGHER HUMIDITIES
RETURN FOR THE BEGINNING OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THROUGH 7 PM...
COLD FRONT IN THE HUDSON VALLEY WITH WARM AND VERY HUMID AIR OVER
SOUTHERN NEW ENGLAND. OBSERVATIONS SHOW A LIGHT WIND FIELD...LIGHT
ENOUGH FOR WINDS TO TURN EAST ALONG THE MASS EAST COAST NORTH OF
CAPE COD BAY. THIS IN TURN HAS BROUGHT FOG ASHORE ALONG THIS
STRETCH OF COASTLINE.

WITH BREAKING CLOUDS ACROSS MUCH OF THE REST OF SOUTHERN NEW
ENGLAND...SOLAR HEATING HAS STARTED TO DESTABILIZE THE AIR MASS
WITH SBCAPE 1500-2000 J/KG AND MIXED LAYER CAPE 1000-1500 J/KG.
LAPSE RATES ABOVE THE SURFACE HAVE MEDIOCRE THROUGH EARLY
AFTERNOON BUT LOW LEVEL RATES HAVE JUST REACHED 7C/KM AND FURTHER
HEATING MAY HELP BUILD THESE RATES FURTHER. WINDS ABOVE THE
SURFACE HAVE REACHED 20-25 KNOTS AT 850 MB AND 35-40 KNOTS AT 500
MB. THE 500 MB WINDS MAY INCREASE FURTHER THROUGH THIS EVENING.

SCATTERED SHOWERS/STORMS HAVE FIRED IN THE CT VALLEY AND MOVED
NORTHEAST. THIS WILL CONTINUE THROUGH THE AFTERNOON WITH SOME
AREAL EXPANSION POSSIBLE. THE THUNDERSTORMS MAY BE ABLE TO TAP
SOME OF THE WIND ALOFT AND BRING STRONG WIND GUSTS TO THE SURFACE.
THIS MAY CAUSE ISOLATED DAMAGE.

PRECIPITABLE WATER VALUES ARE AROUND 1.5 INCHES...HIGHEST IN
EASTERN MASS. THIS IS NOT TREMENDOUSLY ABOVE NORMAL BUT MAY HELP
SUPPORT SOME LOCALLY HEAVY DOWNPOURS.

TONIGHT...
COLD FRONT SLOWLY MOVES ACROSS SOUTHERN NEW ENGLAND...REACHING THE
EAST MASS COAST TOWARD MORNING. CHANCE OF SHOWERS WILL LINGER
UNTIL IT MOVES THROUGH...BUT INCOMING MID LEVEL DRY AIR WILL LIMIT
THE ABILITY OF ANY SHOWER. DEW POINTS WILL REMAIN HIGH MUCH OF
THE NIGHT...BUT BEGIN TO LOWER OVERNIGHT AFTER THE COLD FRONT
MOVES THROUGH.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
UPPER LOW LINGERS OVER QUEBEC WITH CYCLONIC FLOW AND COLD
ADVECTION ALOFT OVER NEW ENGLAND. SURFACE HIGH PRESSURE SUPPLIES
SUBSIDENCE NEAR GROUND. PLENTY OF DRY AIR NEAR THE SURFACE AND A
MOIST LAYER ABOVE 850 MB. EXPECT THERE WILL BE SOME CLOUDS
WEDNESDAY...BUT OTHERWISE A FAIR DAY WITH MIXING REACHING UP TO
825 MB AND POSSIBLY A LITTLE HIGHER. TEMPS AT THAT LEVEL WILL
SUPPORT MAX SFC TEMPS IN THE LOW TO MID 80S. DEW POINTS WILL TREND
LOWER /MORE COMFORTABLE/ WITH AFTERNOON VALUES IN THE MID 50S TO
AROUND 60.

FAIR WEATHER CONTINUES WEDNESDAY NIGHT WITH A LIGHT NORTHWEST
WIND. MIN TEMPS WILL REACH NEAR DEW POINT MOST PLACES WITH VALUES
IN THE MID 50S TO LOW 60S...A LITTLE HIGHER IN BOSTON AND ALONG
THE CAPE AND ISLANDS.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...

OVERVIEW...

MEDIUM RANGE MODELS AND ENSEMBLES REMAIN IN VERY GOOD AGREEMENT
DURING THE THU-SAT TIMEFRAME...WEAKENING THE EASTERN LONG WAVE
TROUGHING AS CUTOFF LOW LIFTS NE OVER EASTERN CANADA. UPPER FLOW
BECOMES MORE ZONAL ACROSS THE EASTERN SEABOARD BY LATE THIS WEEK.
LARGE SURFACE HIGH PRESSURE WILL BE THE DOMINANT FEATURE ACROSS
THE EASTERN HALF OF THE U.S. INTO THIS WEEKEND.

DO NOTE DIVERGENCE IN SOME OF THE MODEL SOLUTIONS DURING THIS
WEEKEND...NAMELY THE 06Z/12Z GFS...IN HANDLING LINGERING H5 SHORT
WAVE WEAKNESS. MOST MODELS AND ENSEMBLES KEEP THIS HANGING AROUND
THE GREAT LAKES INTO OHIO VALLEY...BUT THE GFS SHIFTS IT E MUCH
FASTER AND OVERDOES THE PRECIP FIELD. ON SATURDAY...IT TRIES TO
WORK MOISTURE UP THE EASTERN SEABOARD AROUND THE SUBTROPICAL RIDGE
OFFSHORE...THEN SHIFTS SHORT WAVE ENERGY E AROUND THE
SUNDAY/SUNDAY NIGHT TIMEFRAME. THE 00Z ECMWF/GGEM KEEP THIS
WEAKNESS WELL W OF THE REGION AND NOT NEARLY AS MUCH CONVECTION
WITH IT AS THE HIGH PRES OFFSHORE REMAINS IN CONTROL. GEFS/ECENS
MEANS ALSO KEEP A MAINLY DRY FORECAST GOING...SO LEANED TOWARD THE
DRIER SOLUTION DURING THIS TIMEFRAME.

INTO EARLY NEXT WEEK...LOOKS LIKE HIGH PRES RETURNS AS W-NW FLOW
ALOFT TAKES OVER WITH HIGH AMPLITUDE UPPER RIDGE BUILDING INTO
HUDSON AND JAMES BAYS. SW SURFACE WINDS TAKE OVER...WHICH BRING
WARMER TEMPS AND HIGHER HUMIDITY.

LEANED TOWARD AVAILABLE GUIDANCE FOR THE EARLY PORTION OF THIS
FORECAST...THEN TRANSITIONED TOWARD THE ENSEMBLE MEANS FROM SUNDAY
ONWARD.

DETAILS...

THURSDAY THROUGH SATURDAY...HIGH CONFIDENCE.

LARGE HIGH PRES RIDGE BUILDS E OUT OF THE MIDWEST/GREAT LAKES.
EXPECT DRY CONDITIONS.

A GENERAL W-NW FLOW IN PLACE FOR THURSDAY-FRIDAY...THEN RIDGE AXIS
SHIFTS E ON SATURDAY BRINGING RETURN TO SW WINDS AND GRADUALLY
INCREASING HUMIDITY.

SUNDAY...LOW CONFIDENCE.

AS MENTIONED ABOVE...MODEL SOLUTION DIVERGENCE DUE TO TIMING OF
SYNOPTIC FEATURES ACROSS THE REGION. LEANED TOWARD THE HPC
GUIDANCE FOR THIS PERIOD. KEPT A DRY FORECAST GOING. WILL ALSO SEE
TEMPS RISE...WITH HIGHS POSSIBLY AS MUCH AS 5 TO 10 DEGREES ABOVE
NORMAL.

MONDAY AND TUESDAY...LOW TO MODERATE CONFIDENCE.

UPPER LEVEL RIDGE BUILDS ACROSS THE CENTRAL U.S. INTO CENTRAL
CANADA...KEEPING MAINLY DRY FLOW IN PLACE. SOME UNCERTAINTY DUE
TO DIVERGENCE WITH EARLIER SOLUTIONS...THOUGH LOOKING A BIT MORE
CONFIDENT.

TEMPERATURES WILL CONTINUE TO TREND ABOVE NORMAL DURING THIS
TIMEFRAME...WHICH IS BACK TO SCHOOL FOR SOME. BOTH MODELS AND
ENSEMBLES ARE HINTING AT UPPER 80S TO AROUND 90 AS UPPER LEVEL
RIDGE CONTINUES TO BUILD ACROSS THE CENTRAL U.S.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH WEDNESDAY NIGHT/...

THIS AFTERNOON...MODERATE CONFIDENCE. AREAS OF IFR FOG ALONG THE
MASS EAST COAST UNTIL WINDS BECOME SOUTH. OTHERWISE VFR WITH
PATCHES OF MVFR CIGS IN SCATTERED SHOWERS/TSTMS...MOSTLY IN
CENTRAL MASS AND NORTHEAST CT.

TONIGHT...MODERATE CONFIDENCE. LINGERING SHOWERS/TSTMS EARLY WITH
BRIEF MVFR/IFR POSSIBLE. PATCHY FOR DEVELOPING OVERNIGHT WITH MVFR
AND SOME IFR. WIND SHIFT WITH COLD FRONT PASSAGE...WINDS BECOMING
WEST BY MORNING MOST AREAS.

WEDNESDAY AND WEDNESDAY NIGHT...HIGH CONFIDENCE. VFR. PATCHY IFR
IN FOG LATE WEDNESDAY NIGHT.

KBOS TERMINAL...MODERATE CONFIDENCE IN TAF. DIFFICULT FORECAST
FOR THE FIRST 3-4 HOURS. WINDS SHIFTED EAST JUST BEFORE 18Z AND
DREW FOG ONSHORE WITH VSBYS 1/2 AT TIMES. THIS EAST WIND WILL
CONTINUE FOR A COUPLE OF HOURS AND SHOULD KEEP THREATENING FOG
DURING THIS TIME. THIS SHOULD END FOR GOOD AS WINDS BECOME SOUTH
AHEAD OF SCATTERED TSTMS APPROACHING FROM THE WEST. WIND SHIFT TO
WEST LATER TONIGHT AS A COLD FRONT MOVES THROUGH.

KBDL TERMINAL...MODERATE CONFIDENCE IN TAF.

OUTLOOK /THURSDAY THROUGH SUNDAY/...MODERATE TO HIGH CONFIDENCE.

THURSDAY THROUGH SUNDAY...MAINLY VFR CONDITIONS. COULD SEE WEAK
SEA BREEZES ALONG THE COASTLINES. MAY SEE BRIEF PATCHY FOG
OVERNIGHT THU NIGHT ACROSS NORMALLY PRONE INTERIOR VALLEYS.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH WEDNESDAY NIGHT/...HIGH CONFIDENCE.

WINDS AND SEAS WILL REMAIN BELOW 25 KNOTS AND 5 FEET THROUGH THE
PERIOD. A COLD FRONT MOVES ACROSS SOUTHERN NEW ENGLAND TONIGHT
AND MAY BRING A FEW SHOWERS TO THE WATERS...POSSIBLY A TSTM.

AREAS OF FOG ON THE EASTERN MASS WATERS WILL DIMINISH WITH THE
WIND SHIFT. ADDITIONAL FOG WILL AFFECT THE WATERS IN THE LIGHT
FLOW TONIGHT.

OUTLOOK /THURSDAY THROUGH SUNDAY/...HIGH CONFIDENCE.

EXPECT WINDS AND SEAS TO REMAIN BELOW SMALL CRAFT CRITERIA AS HIGH
PRESSURE TAKES CONTROL. EXPECT W-NW WINDS THU-FRI...SHIFTING TO
S-SW FRI NIGHT-SUNDAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...WTB/EVT
NEAR TERM...WTB
SHORT TERM...WTB
LONG TERM...EVT
AVIATION...WTB/EVT
MARINE...WTB/EVT
Hazardous weather outlook, Aug 25, 4:11 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
411 PM EDT TUE AUG 25 2015

ANZ236-CTZ002>004-MAZ002>024-026-RIZ001>008-262015-
NARRAGANSETT BAY-HARTFORD CT-TOLLAND CT-WINDHAM CT-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
411 PM EDT TUE AUG 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...NORTHERN RHODE
ISLAND...SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL
AND WESTERN MASSACHUSETTS INTO NORTHERN CONNECTICUT THROUGH THIS
EVENING. THE MAIN THREATS WILL BE LOCALLY HEAVY DOWNPOURS AND
STRONG TO DAMAGING STRAIGHT LINE WIND GUSTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>235-237-250-251-254>256-262015-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
411 PM EDT TUE AUG 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Aug 25, 10:23 AM EDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1023 AM EDT TUE AUG 25 2015

MAZ002-003-251500-
WESTERN FRANKLIN-EASTERN FRANKLIN-
1023 AM EDT TUE AUG 25 2015

...STRONG THUNDERSTORMS DEVELOPING IN NORTHWESTERN WORCESTER AND
NORTHERN FRANKLIN COUNTIES COUNTIES...

AT 1019 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A MODERATE TO HEAVY SHOWER OVER SHELBURNE...OR OVER GREENFIELD...
MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 30 MPH CAN BE EXPECTED WITH THIS STORM. THIS SHOWER
MAY ALSO PRODUCE UP TO ONE HALF INCH OF ADDITIONAL RAINFALL. THE
TRACK OF THIS SHOWER IS OVER PORTIONS OF FRANKLIN COUNTY WHICH
ALREADY RECEIVED SEVERAL INCHES OF RAINFALL EARLIER THIS MORNING.
THIS ADDITIONAL RAINFALL COULD LEAD TO FURTHER NUISANCE FLOODING OF
POOR DRAINAGE AND LOW-LYING AREAS.

LOCATIONS IMPACTED INCLUDE...
GREENFIELD...ORANGE...DEERFIELD...MONTAGUE...NORTHFIELD...
BERNARDSTON...BUCKLAND...CONWAY...SHELBURNE...ERVING...ASHFIELD...
COLRAIN...GILL...CHARLEMONT...ROYALSTON...WARWICK...LEYDEN...HEATH
AND HAWLEY.

LAT...LON 4260 7289 4273 7267 4272 7228 4268 7227
      4267 7226 4248 7276
TIME...MOT...LOC 1419Z 236DEG 24KT 4264 7264

BELK
Local storm report, Aug 25, 10:26 AM EDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1026 AM EDT TUE AUG 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 AM     HEAVY RAIN       SHELBURNE               42.59N  72.69W
08/25/2015  M2.55 INCH       FRANKLIN           MA   HAM RADIO

            HAM RADIO

0809 AM     HEAVY RAIN       PLAINFIELD              42.52N  72.92W
08/25/2015  M2.10 INCH       HAMPSHIRE          MA   HAM RADIO

            HAM RADIO

0810 AM     HEAVY RAIN       LEYDEN                  42.70N  72.63W
08/25/2015  M2.53 INCH       FRANKLIN           MA   HAM RADIO

            HAM RADIO

0810 AM     FLOOD            TURNERS FALLS           42.60N  72.56W
08/25/2015                   FRANKLIN           MA   FIRE DEPT/RESCUE

            BASEMENT FLOODED ON SPRING STREET

0811 AM     HEAVY RAIN       ASHFIELD                42.53N  72.79W
08/25/2015  M2.70 INCH       FRANKLIN           MA   HAM RADIO

            HAM RADIO

&&

WS
Special weather statement, Aug 25, 3:13 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
313 PM EDT TUE AUG 25 2015

MAZ003-252045-
EASTERN FRANKLIN-
313 PM EDT TUE AUG 25 2015

...A STRONG THUNDERSTORM SWEEPING NORTHEAST ACROSS NORTHWESTERN
WORCESTER AND NORTHEASTERN FRANKLIN COUNTIES...

AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER NORTHFIELD...OR 8 MILES NORTHWEST OF
ORANGE...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHFIELD...ERVING AND WARWICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS
SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4272 7240 4272 7230 4271 7228 4268 7228
      4263 7240 4263 7241 4269 7248 4273 7244
TIME...MOT...LOC 1913Z 229DEG 19KT 4269 7240

SIPPRELL
Special weather statement, Aug 25, 4:04 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
404 PM EDT TUE AUG 25 2015

MAZ003-004-252100-
NORTHERN WORCESTER-EASTERN FRANKLIN-
404 PM EDT TUE AUG 25 2015

...A PERSISTENT LINE OF STRONG THUNDERSTORMS CONTINUES TO DEVELOP
ACROSS NORTHWESTERN WORCESTER AND NORTHEASTERN FRANKLIN COUNTIES...

AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS OVER GILL...OR NEAR GREENFIELD...
MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH CAN BE
EXPECTED WITH THIS STORM. HEAVY RAIN MAY CONTRIBUTE TO LOCALIZED
POOR DRAINAGE FLOODING.

LOCATIONS IMPACTED INCLUDE...
GREENFIELD...ORANGE...DEERFIELD...MONTAGUE...WINCHESTER...
SUNDERLAND...NORTHFIELD...BERNARDSTON...LEVERETT...ERVING...GILL...
ROYALSTON...RICHMOND...WENDELL...WARWICK AND SOUTH VERNON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS
SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4272 7216 4271 7214 4247 7257 4254 7266
      4273 7248
TIME...MOT...LOC 2003Z 229DEG 18KT 4261 7251

SIPPRELL

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 4:38 AM EDTSpecial Weather StatementBOXFranklin37 min
Aug 25, 5:07 AM EDTSpecial Weather StatementBOXHampshire38 min
Aug 25, 5:49 AM EDTSpecial Weather StatementBOXFranklin41 min
Aug 25, 6:53 AM EDTSpecial Weather StatementBOXFranklin37 min
Aug 25, 7:26 AM EDTAreal Flood WarningBOXFranklin, Hampshire2 hr
Aug 25, 10:23 AM EDTSpecial Weather StatementBOXFranklin37 min
Aug 25, 3:13 PM EDTSpecial Weather StatementBOXFranklin92 min
Aug 25, 4:04 PM EDTSpecial Weather StatementBOXFranklin56 min
Aug 25, 4:47 PM EDTSpecial Weather StatementBOXHampshire43 min
Aug 25, 4:50 PM EDTAreal Flood WarningBOXHampden115 min
Aug 25, 4:55 PM EDTSpecial Weather StatementBOXHampden50 min
Aug 25, 5:05 PM EDTAreal Flood WarningBOXFranklin115 min
Aug 25, 5:12 PM EDTSpecial Weather StatementBOXFranklin, Hampshire48 min
Aug 25, 7:00 PM EDTSpecial Weather StatementBOXHampden, Hampshire90 min
Aug 25, 7:25 PM EDTAreal Flood WarningBOXHampden3 hr

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.